Weight Gain With Spironolactone
Has anyone else gained weight quickly with this med? I have gained 6 pounds in 7 weeks! Comments greatly appreciated.
Lydiacb - i have been taking this pill for about a year now, but only 2-3 times a week. My weight keeps climbing up and up...I watch wat I eat and have been excercising to help control the weight but nothing helps..I am starting to think its these pills!!
Threekgirls - I gained almost 30 lbs in the past 2 years taking 50 mg of Spiro a day. I am now recently off of this medication. I hope I can lose the weight that this medicine caused me to gain! I wish I would have known this would happen, and I would have never started this drug. I still have the acne that I took it for, but now I am fat, too.
Lydiacb - Ok...UPDATE!!! I got off Spironolactone late Nov. when my doc said it "was a potential side effect" and the weight was coming a pound a week 3-4 weeks after I got off!!! The doc said it could take 6-8 weeks for the drug to get out of my system, maybe longer!! Well we are now into the new year and the weight has not come off...I would advise anyone to think about taking this drug even if it does work great, it is not worth the love handles and muffin tops!!
Julbean - I gained 40 pounds while on spiro...I had no idea weight gain was a side effect.I have just stopped taking it and I pray I can lose weight.I'm now in the overweight category and two BMI points away from being considered obese when I have been in shape my whole life. I think the reason you gain weight on spiro is because it is a steroid and effects hormones.This is really ridiculous,I can't lose one single pound no matter how hard I try!!